Alert archive / Ohio / Small Craft Advisories in 2017
Small Craft Advisory 41, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at May 1, 2017, 9:36 AM EDT. It took effect at May 1, 2017, 2:00 PM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- May 1, 2017, 9:36 AM EDT (13:36 UTC)
- In effect from
- May 1, 2017, 2:00 PM EDT
- Expired
- May 2, 2017, 3:57 AM EDT
- In force
- 14 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
474 WHUS71 KCLE 011336 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 936 AM EDT MON MAY 1 2017 LEZ142>145-012145- /O.NEW.KCLE.SC.Y.0041.170501T1800Z-170503T1400Z/ LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- 936 AM EDT MON MAY 1 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 AM EDT WEDNESDAY. * WINDS...WEST 20 TO 30 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$ LEZ146>149-012145- /O.NEW.KCLE.SC.Y.0041.170501T2000Z-170503T1400Z/ LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 936 AM EDT MON MAY 1 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EDT WEDNESDAY. * WINDS...SOUTHWEST 20 TO 30 KNOTS. * WAVES...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
3 follow-up statements
857 WHUS71 KCLE 011943 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 343 PM EDT MON MAY 1 2017 LEZ142>145-020345- /O.CON.KCLE.SC.Y.0041.000000T0000Z-170503T1400Z/ LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- 343 PM EDT MON MAY 1 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT WEDNESDAY... * WINDS...SOUTHWEST 15 TO 25 KNOTS TODAY TURNING TO THE WEST AT 20 TO 30 KNOTS LATE TONIGHT INTO TUESDAY. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$ LEZ146>149-020345- /O.CON.KCLE.SC.Y.0041.170501T2000Z-170503T1400Z/ LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 343 PM EDT MON MAY 1 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT WEDNESDAY... * WINDS...SOUTHWEST 15 TO 25 KNOTS TODAY TURNING TO THE WEST AT 20 TO 30 KNOTS LATE TONIGHT INTO TUESDAY. * WAVES...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
799 WHUS71 KCLE 020214 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1014 PM EDT MON MAY 1 2017 LEZ142>145-021015- /O.CON.KCLE.SC.Y.0041.000000T0000Z-170503T1400Z/ LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- 1014 PM EDT MON MAY 1 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT WEDNESDAY... * WINDS...SOUTHWEST 15 TO 25 KNOTS TODAY TURNING TO THE WEST AT 20 TO 30 KNOTS LATE TONIGHT INTO TUESDAY. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$ LEZ146>149-021015- /O.CON.KCLE.SC.Y.0041.000000T0000Z-170503T1400Z/ LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 1014 PM EDT MON MAY 1 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT WEDNESDAY... * WINDS...SOUTHWEST 15 TO 25 KNOTS TODAY TURNING TO THE WEST AT 20 TO 30 KNOTS LATE TONIGHT INTO TUESDAY. * WAVES...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
279 WHUS71 KCLE 020757 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 357 AM EDT TUE MAY 2 2017 LEZ142>145-021600- /O.UPG.KCLE.SC.Y.0041.000000T0000Z-170503T1400Z/ /O.NEW.KCLE.GL.W.0008.170502T1400Z-170502T2300Z/ /O.NEW.KCLE.SC.Y.0042.170502T2300Z-170503T1400Z/ LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- 357 AM EDT TUE MAY 2 2017 ...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EDT THIS EVENING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EDT WEDNESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...SOUTHWEST WINDS 15 TO 25 KNOTS WILL SHIFT TO THE WEST WITH GALES TO 35 KNOTS MID MORNING INTO THE EVENING. WINDS WILL DECREASE THIS EVENING AND EVENTUALLY BECOME NORTHWEST AT 10 TO 20 KNOTS WEDNESDAY MORNING. * WAVES...BUILDING TO 5 TO 7 FEET THIS AFTERNOON THEN SUBSIDING TO 2 TO 4 FEET WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING IS ISSUED WHEN WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. MARINERS WITHOUT THE PROPER EXPERIENCE AND VESSEL REMAIN IN PORT OR SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$ LEZ146>149-021600- /O.UPG.KCLE.SC.Y.0041.000000T0000Z-170503T1400Z/ /O.NEW.KCLE.GL.W.0008.170502T1700Z-170503T0300Z/ /O.NEW.KCLE.SC.Y.0042.170503T0300Z-170503T1400Z/ LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 357 AM EDT TUE MAY 2 2017 ...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EDT WEDNESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...SOUTHWEST WINDS 15 TO 25 KNOTS WILL SHIFT TO THE WEST WITH GALES TO 35 KNOTS BY THIS AFTERNOON THEN CONTINUE UNTIL AROUND 11 PM. WINDS WILL DECREASE INTO WEDNESDAY MORNING EVENTUALLY BECOMING NORTHWEST AT 10 TO 20 KNOTS. * WAVES...BUILDING TO 5 TO 8 FEET THIS EVENING THEN SUBSIDING TO 2 TO 4 FEET WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING IS ISSUED WHEN WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. MARINERS WITHOUT THE PROPER EXPERIENCE AND VESSEL REMAIN IN PORT OR SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$ LEZ162>165-021600- /O.NEW.KCLE.GL.W.0008.170502T1400Z-170502T2300Z/ LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH- 357 AM EDT TUE MAY 2 2017 ...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EDT THIS EVENING. * WINDS...SOUTHWEST 20 TO 25 KNOTS BECOMING WEST AND INCREASING TO GALES TO 35 KNOTS THIS AFTERNOON. WINDS WILL DECREASE TO 15 TO 25 KNOTS BY LATE EVENING. * WAVES...BUILDING TO 5 TO 8 FEET THIS AFTERNOON THEN SUBSIDING TO 3 TO 5 FEET OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING IS ISSUED WHEN WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. MARINERS WITHOUT THE PROPER EXPERIENCE AND VESSEL REMAIN IN PORT OR SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LEZ166>169-021600- /O.NEW.KCLE.GL.W.0008.170502T1700Z-170503T0300Z/ LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 357 AM EDT TUE MAY 2 2017 ...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING. * WINDS...SOUTHWEST 20 TO 25 KNOTS BECOMING WEST AND INCREASING TO GALES TO 40 KNOTS BY LATE AFTERNOON. WINDS WILL DECREASE TO 15 TO 25 KNOTS AROUND 11 PM. * WAVES...BUILDING TO 6 TO 9 FEET BY THIS EVENING THEN SUBSIDING TO 3 TO 5 EARLY WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING IS ISSUED WHEN WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. MARINERS WITHOUT THE PROPER EXPERIENCE AND VESSEL REMAIN IN PORT OR SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at May 1, 7:29 AM EDT, 2 hours 7 minutes earlier.
Area forecast discussion, May 1, 7:29 AM EDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 729 AM EDT Mon May 1 2017 .SYNOPSIS... A warm front along the south shore of Lake Erie will move north of the lake this morning. Deepening low pressure over Iowa will move to Wisconsin today and over Ontario on Tuesday. A cold front from the low will move across the local area today. Another strong low pressure system will move up the Ohio Valley late in the week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Regional radar showing scattered showers over mainly the western half of the area. More widespread precip continues to develop over Indiana ahead of the cold front. Seeing just a few lightning strikes the past hour. IR imagery showing warming tops so expecting mainly showers the remainder of the night. Will however...leave a mention of thunder in during the daylight hours as the front arrive. Also expect the precip to expand in coverage with the return of the sun. Have gone ahead and gone 80 percent of better precip chances most of the area today. The front should cross the I-75 corridor around 12z and be into western PA by late afternoon. The precip will end for a few hours behind the front. Later in the day instability showers will begin to develop in the cold air advection. Will try to time the main band of precip through the area and then go with a generic chance wording for late in the day. As has been the case the past couple of days...the temperature forecast is a challenge. Have ended up staying close to guidance. Will make last second adjustments as needed. Have also taken a close look at winds today. Speeds will increase this afternoon behind the front. It looks like we will top out below advisory criteria but gusts to 40 mph are likely...especially over the western end of the area. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... There will be a return to late March weather during the period as the strong low passes to the north and the area gets into cold air advection flow pattern. The best push of cold air will arrive late tonight into Tuesday and expect to see a lot of instability showers as 850 mb temps go from plus 17 this morning to neg 2 to 4 by 18z Tuesday. The showers will be most widespread downwind of the lake and will go the highest pops there. The showers will continue into Wednesday by but by tomorrow evening should be mainly confined to areas downwind of the lake. Will try for dry weather all areas Wednesday afternoon. The models are in fair agreement with the low set to move up the Ohio Valley for the second half of the week. Precip chances will increase Wednesday night with likely or higher pops needed for both Thursday and Thursday night. There will be a sharp cutoff to the precip shield on the north side but right now it looks like that line will be north of our area. Don't see a need for any thunder mention as the local area will be on the cold side of the storm. Have stayed close to guidance for temps. Highs Tuesday... Wednesday and Thursday will all average about 10 degrees below normal. && .LONG TERM /FRIDAY THROUGH SUNDAY/... Upper level low pressure will be moving across the region on Friday with periods of showers anticipated. It will be wet but the amount of convection is uncertain. So at this point we are not overly concerned about flooding. The low will be very slow moving so it should impact the are into at least Sunday morning. High pressure should then start to take control Sunday night into Monday with drier conditions. Until then expect cloudy and cooler conditions with the showers. Temperatures will be cooler through the long term but it will feel worse since we had such a warm spring so far. Expect that most locations will be 5 to 8 degrees below seasonal averages with highs in the mid 50s to around 60. && .AVIATION /12Z Monday THROUGH Friday/... Occluded front working its way across Indiana this morning. WE will likely see a couple lines of convection moving across the region through the day. Showers and thunderstorms will likely occur near and ahead of the cold front. The better thunder coverage should end up being closer to the OH/PA border into NW PA. The Only MVFR conditions will be with the showers/thunderstorms and maybe for a few hours near the front at KMFD. Expect to see a cold front sweep across the region through the afternoon with winds shifting to the west. Gusts 35 to 40 knots will be possible, especially in the wake of the cold front across NW Ohio. OUTLOOK...Non-VFR and scattered showers possible tonight through Tuesday night and again Thursday. && .MARINE... Warm front lingers near the south shore of Lake Erie early this morning allowing a easterly wind to persist. This has helped to raise water levels across the western basin. However the front should lift north of the lake through sunrise allowing water levels to drop back to more normal levels. We will then monitor wind speeds and issue small craft advisories at some point this afternoon. Current thinking is that the stronger winds will not occur until 2 pm or later. Will let later shifts take a look at this potential and evaluate any gale possibilities. At this point we think that 30 knots seems reasonable and with a short window of higher possible late tonight through Tuesday morning. Small craft advisories become a definite by this evening for the entire lakeshore. Winds decrease Tuesday night into Wednesday as high pressure briefly controls the region. We will then need to monitor for high water levels across the western basin of Lake Erie again Thursday night into Friday as another strong area of low pressure moves into the central Great Lakes. Easterly winds look like they could be a bit stronger with this storm system.&& .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Kubina NEAR TERM...Kubina SHORT TERM...Kubina LONG TERM...Mullen AVIATION...Mullen MARINE...Lombardy/Mullen
Hazardous weather outlook, May 1, 3:54 AM EDT, 5 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 354 AM EDT Mon May 1 2017 LEZ061-142>149-162>169-OHZ003-006>011-017>021-027>031-036>038-047- 020800- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Hancock-Seneca-Huron-Medina- Summit-Wyandot-Crawford-Richland-Ashland-Wayne-Marion-Morrow-Holmes- Knox- 354 AM EDT Mon May 1 2017 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ012>014-022-023-032-033-089-PAZ001>003-020800- Lake-Geauga-Ashtabula Inland-Portage-Trumbull-Stark-Mahoning- Ashtabula Lakeshore-Northern Erie-Southern Erie-Crawford- 354 AM EDT Mon May 1 2017 This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. There is a slight risk for severe thunderstorms today. Best chances for this will be during the afternoon as a cold front advances across the region. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 1, 8:50 AM EDT, 46 minutes before
Special Weather Statement
National Weather Service Cleveland OH
850 AM EDT MON MAY 1 2017
OHZ003-006>008-017-018-027-028-036-037-011315-
Crawford-Seneca-Wyandot-Marion-Wood-Ottawa-Hancock-Sandusky-Morrow-
Lucas-
850 AM EDT MON MAY 1 2017
...A AREA OF STRONG THUNDERSTORMS WILL AFFECT
OTTAWA...SENECA...MARION... WESTERN
SANDUSKY...WYANDOT...NORTHWESTERN MORROW...WESTERN
CRAWFORD...WOOD...EASTERN HANCOCK AND CENTRAL LUCAS COUNTIES...
At 845 AM EDT, The strong thunderstorms was near Toledo to near
Marion. moving northeast at 50 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Findlay, Marion, Bowling Green, Tiffin, Fremont, Fostoria, Bucyrus,
Upper Sandusky, Perrysburg, Oregon, Rossford, Waterville, Northwood,
Whitehouse, North Baltimore, Gibsonburg, Genoa, Woodville, Forest and
Elmore.
LAT...LON 4158 8383 4169 8330 4168 8326 4064 8280
4051 8341 4055 8343 4068 8342 4070 8344
4070 8348 4074 8350 4081 8350 4082 8353
TIME...MOT...LOC 1245Z 240DEG 48KT 4099 8349
ThompsonSpecial weather statement, May 1, 9:30 AM EDT, 6 minutes before
Special Weather Statement
National Weather Service Cleveland OH
930 AM EDT MON MAY 1 2017
OHZ003-006>009-017>019-027>029-037-011400-
Crawford-Seneca-Wyandot-Huron-Erie-Richland-Wood-Ottawa-Hancock-
Sandusky-Morrow-Lucas-
930 AM EDT MON MAY 1 2017
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT HURON...NORTHWESTERN
RICHLAND...OTTAWA...ERIE...SENECA...SANDUSKY...WYANDOT...NORTH
CENTRAL MORROW...CRAWFORD...EASTERN WOOD...NORTHEASTERN HANCOCK AND
NORTHEASTERN LUCAS COUNTIES...
An area of strong thunderstorms was along an west of a line from
near Bucyrus to Port Clinton, moving northeast at 50 mph.
Winds in excess of 40 mph are possible with this area of storms.
LAT...LON 4170 8345 4169 8329 4154 8293 4167 8285
4166 8277 4158 8280 4157 8277 4164 8273
4163 8267 4157 8268 4156 8276 4141 8250
4145 8231 4064 8281 4066 8286 4070 8286
4070 8300 4085 8348
TIME...MOT...LOC 1325Z 218DEG 43KT 4075 8293
ThompsonThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 1:00 AM EDT | River Flood Warning | CLE | Marion | 31 hr |
| May 1, 8:50 AM EDT | Special Weather Statement | CLE | Crawford, Marion, Sandusky, Seneca, Wood, Wyandot | 25 min |
| May 1, 9:30 AM EDT | Special Weather Statement | CLE | Crawford, Erie, Huron, Ottawa, Sandusky, Seneca and 1 more | 30 min |
| May 1, 10:15 AM EDT | Special Weather Statement | CLE | Huron | 30 min |
| May 1, 10:53 AM EDT | Special Weather Statement | CLE | Ashland, Lorain | 37 min |
| May 1, 12:04 PM EDT | Special Weather Statement | CLE | Cuyahoga, Summit | 26 min |
| May 1, 12:45 PM EDT | Special Weather Statement | CLE | Geauga, Lake, Portage, Stark | 45 min |
| May 1, 1:16 PM EDT | Special Weather Statement | CLE | Ashtabula, Mahoning, Trumbull | 59 min |
| May 1, 1:45 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Trumbull | 60 min |
| May 1, 2:22 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Erie | 53 min |
| May 1, 3:09 PM EDT | Areal Flood Warning | CLE | Erie | 3 hr |
Nearby
Small Craft Advisories in Ohio, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.